Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 22, NWS Shreveport, LA

February 24, 20154 counties in Texas

NWS Shreveport, LA issued this river flood warning at Feb 24, 2015, 6:14 AM CST for 4 counties in Texas. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2015, 6:14 AM CST (12:14 UTC)
Expired
Feb 25, 2015, 7:01 PM CST
In force
37 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sulphur River near Talco (TLCT2).

Action stage
19.5 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
27.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 24, 6:03 AM CST, 11 minutes earlier.

Area forecast discussion, Feb 24, 6:03 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
603 AM CST TUE FEB 24 2015

.AVIATION...
FOR THE 24/12Z TAFS...A VERY LIGHT BAND OF FREEZING DRIZZLE IS
MOVING THROUGH KSHV AT THE TIME OF THIS DISCUSSION. THE FZDZ IS
VERY FINE...THUS SFC OBS OF BR ALONG THE I-20 CORRIDOR IS LIKELY
THIS FZDZ...SO HAVE INCLUDED TEMPO GROUPS AT KSHV/KGGG/KTYR AT THE
START OF THE PERIOD. CIGS ARE A MIX OF MVFR/IFR AND SHOULD SLOWLY
RISE THROUGH THE DAYTIME HRS WITH MANY LOCATIONS IMPROVING INTO AT
LEAST THE LOW END OF VFR. ANOTHER STRONG UPPER TROUGH WILL MOVE
ACROSS THE SRN PLAINS TONIGHT WHICH WILL LIKELY LEAD TO ANOTHER
ROUND OF WIDESPREAD WINTRY PRECIP ACROSS THE REGION BEGINNING LATE
IN THE TAF PERIOD AND CONTINUING INTO WEDNESDAY MORNING. /09/

&&

.PREV DISCUSSION... /ISSUED 602 AM CST TUE FEB 24 2015/

UPDATE...
SENT A QUICK UPDATE TO ACCOUNT FOR PATCHY FREEZING DRIZZLE OR SNOW
FLURRIES THIS MORNING. OTHERWISE...NO OTHER CHANGES WERE
NECESSARY.

13

PREV DISCUSSION... /ISSUED 510 AM CST TUE FEB 24 2015/

DISCUSSION...

AFTER SIGNIFICANT ACCUMULATIONS OF MOSTLY SLEET THAT FELL ACROSS
PORTIONS OF THE REGION ON MONDAY...IT APPEARS THAT THE FOUR STATE
REGION COULD BE IN STORE FOR MORE WINTER PRECIPITATION BEGINNING
LATE TONIGHT THROUGH THE DAY WEDNESDAY.

THE CULPRIT THIS TIME IS A CLOSED UPPER TROUGH WHICH ON WATER
VAPOR IMAGERY WAS SPINNING ACROSS THE FOUR CORNERS REGION. THIS
SYSTEM IS EXPECTED TO OPEN UP AND EVEN TAKE A SLIGHTLY NEGATIVE
TILT LATE TONIGHT THROUGH WEDNESDAY AS IT SWINGS ACROSS THE TX
HILL COUNTRY AND INTO THE LOWER MISS VALLEY. AT THE SURFACE...A
STRONG RIDGE AXIS CONTINUES TO DOMINATE THE SOUTHERN PLAINS...
INTO THE TENN VALLEY AND THIS RIDGE WILL BE DIRECTLY OVHD TONIGHT
THROUGH WEDNESDAY. SHORT TERM PROGS ARE IN DESCENT AGREEMENT WITH
THE EJECTION OF THIS UPPER TROUGH AXIS OVERNIGHT THROUGH WEDNESDAY
AND ALL MODELS SUPPORT MIXED PRECIPITATION EARLY ON DURING THE
EVENT...MIDNIGHT THROUGH SUNRISE WEDNESDAY MORNING. AS THE UPPER
TROUGH GETS CLOSER TO OUR REGION...WE COOL SIGNIFICANTLY ALOFT...
ESPECIALLY IN THE 850-700MB LAYER WITH TEMPERATURES NEAR 0C IN
THIS LAYER AT 12Z WED COOLING TO -4 TO -7C BY 18Z WED. WHAT THIS
MEANS IS THAT ANY MIXED PRECIPITATION EARLY ON DURING THE EVENT
SHOULD QUICKLY CHANGE OVER TO SNOW AFTER SUNRISE WEDNESDAY
MORNING.

AFTER COORDINATING WITH OUR SURROUNDING WFOS...WE HAVE DECIDED TO
GO WITH A WINTER STORM WATCH...ROUGHLY ALONG AND NORTH OF THE I-20
CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA...BEGINNING THE
WATCH AT 06Z WED AND RUNNING IT THROUGH 00Z THU. SOUTH OF THE
CORRIDOR...WE HAVE POSTED A WINTER WEATHER ADVISORY FOR THE SAME
TIME PERIOD. CONFIDENCE IS HIGHER THAT WE COULD SEE WINTER STORM
WARNING CRITERIA OF 4 INCHES ACROSS PORTIONS OF SOUTHWEST ARKANSAS...
SOUTHEAST OKLAHOMA AND THE NORTHERN THIRD OF NORTHEAST TEXAS FOR
THE EVENT WITH LESSER TOTALS THE FURTHER SOUTH YOU GET OF THIS
REGION. WANTED TO GIVE THE DAY SHIFT TODAY ONE LAST LOOK AT THE
NEW 12Z MODEL OUTPUT TODAY BEFORE UPGRADING THE WATCH BUT ATTM...
IT APPEARS LIKE WINTER WEATHER ADVISORY CRITERIA ALONG THE I-20
CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA WITH SNOW
AMOUNTS OF 1 TO 2 INCHES POSSIBLE.

THE SYSTEM EXITS THE REGION QUICKLY LATE WED AFTN OR WED EVENING
WITH A WEST OR WNW FLOW ALOFT PATTERN IN THE WAKE OF THE TROUGH.
WILL NEED TO WATCH THIS FLOW BY THE END OF THE WORK WEEK AS WE
COULD SEE ANOTHER WINTER MIX LATE FRIDAY INTO FRIDAY NIGHT BEFORE
WE BEGIN TO WARM ENOUGH IN THE LOWER LEVELS FOR JUST A CHANCE OF
SHOWERS FOR SATURDAY. UPPER FLOW TO BECOME SOUTHWEST ALOFT FOR
SUNDAY THROUGH THE EARLY PART OF THE NEXT WORK WEEK AS ANOTHER
DEEP UPPER LEVEL TROUGH MOVES OUT OF THE PACIFIC NORTHWEST AND
CUTS OFF NEAR THE BAJA REGION. THIS FLOW WILL KEEP US IN AN
INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH EARLY
NEXT WEEK.

THANKS FOR THE COORDINATION THIS MORNING FWD...TSA...LZK...JAN...
LCH AND HGX.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  37  31  34  29  44 /  10  50  80  10  10
MLU  36  31  33  28  41 /  10  30  80  10  10
DEQ  34  27  33  28  38 /  10  30  80  10  10
TXK  35  29  33  28  40 /  10  50  80  10  10
ELD  35  29  33  28  40 /  10  30  80  10  10
TYR  36  30  35  30  48 /  10  60  80  10  10
GGG  37  30  35  30  46 /  10  60  80  10  10
LFK  41  33  37  31  49 /  10  60  80  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON
     FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.

LA...WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON
     FOR THE FOLLOWING ZONES: LAZ001>006-014.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST
     WEDNESDAY FOR THE FOLLOWING ZONES: LAZ010>013-017>022.

OK...WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON
     FOR THE FOLLOWING ZONES: OKZ077.

TX...WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON
     FOR THE FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST
     WEDNESDAY FOR THE FOLLOWING ZONES: TXZ149>153-165>167.

&&

09/13
Hazardous weather outlook, Feb 24, 5:24 AM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
524 AM CST TUE FEB 24 2015

ARZ050-051-059>061-070>073-LAZ001>006-014-OKZ077-TXZ096-097-
108>112-124>126-136>138-241800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-OUACHITA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
524 AM CST TUE FEB 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A WINTER STORM WATCH IS IN EFFECT BEGINNING MIDNIGHT TONIGHT
THROUGH 6 PM WEDNESDAY FOR ADDITIONAL WINTER PRECIPITATION.
AN UPPER LEVEL TROUGH WILL BE APPROACHING THE REGION
LATE TONIGHT BRINGING WITH IT A MIXTURE OF SLEET AND SNOW.
SOME SLIGHT ACCUMULATIONS WILL BE POSSIBLE BETWEEN MIDNIGHT
TONIGHT THROUGH 6 AM WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

DURING THE DAY WEDNESDAY...THE UPPER TROUGH WILL BE DIRECTLY
OVERHEAD WITH MUCH OF THE PRECIPITATION CHANGING OVER TO MOSTLY
SNOW. SLEET ACCUMULATIONS SHOULD BE LESS THAN ONE QUARTER OF AN
INCH WHILE SNOW ACCUMULATIONS WILL VARY. ACROSS THE NORTHERN THIRD
OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...
SNOW ACCUMULATIONS COULD TOTAL 3 TO 4 INCHES. FURTHER SOUTH ALONG
THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN
LOUISIANA...SNOW ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE
BEFORE THE PRECIPITATION MOVES EAST OF THE REGION LATE WEDNESDAY
AFTERNOON OR EARLY WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.

LAZ010>013-017>022-TXZ149>153-165>167-241800-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
524 AM CST TUE FEB 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A WINTER WEATHER ADVISORY IS IN EFFECT BEGINNING MIDNIGHT TONIGHT
THROUGH 6 PM WEDNESDAY FOR ADDITIONAL WINTER PRECIPITATION. AN
UPPER LEVEL TROUGH WILL BE APPROACHING THE REGION LATE TONIGHT
BRINGING WITH IT A MIXTURE OF FREEZING RAIN...SLEET AND SOME SNOW.
SOME SLIGHT ACCUMULATIONS WILL BE POSSIBLE BETWEEN MIDNIGHT TONIGHT
THROUGH 6 AM WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

DURING THE DAY WEDNESDAY...THE UPPER TROUGH WILL BE DIRECTLY
OVERHEAD WITH MUCH OF THE PRECIPITATION CHANGING OVER TO MOSTLY
SNOW. FREEZING RAIN AND SLEET ACCUMULATIONS WILL BE MAINLY LESS
THAN ONE QUARTER OF AN INCH...WHILE SNOW ACCUMULATIONS COULD TOTAL
NEAR ONE INCH TO NEAR TWO INCHES BEFORE THE PRECIPITATION MOVES
OUT OF THE REGION LATE WEDNESDAY AFTERNOON OR EARLY WEDNESDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.

13

In the hours before

Local storm report, Feb 24, 4:13 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 AM CST TUE FEB 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     SLEET            3 WSW SHREVEPORT        32.45N  93.84W
02/23/2015  M0.8 INCH        CADDO              LA   NWS OFFICE

&&

EVENT NUMBER SHV1500032

09
Local storm report, Feb 24, 4:14 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 AM CST TUE FEB 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     FREEZING RAIN    1 NE NATCHITOCHES       31.76N  93.09W
02/23/2015  M0.10 INCH       NATCHITOCHES       LA   CO-OP OBSERVER

&&

EVENT NUMBER SHV1500033

09
Local storm report, Feb 24, 4:18 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
418 AM CST TUE FEB 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FREEZING RAIN    6 N LEWISVILLE          33.45N  93.58W
02/23/2015  E0.00 INCH       LAFAYETTE          AR   PUBLIC

            MODERATE SLEET JUST STARTING TO ACCUMULATE

0930 AM     SLEET            MARSHALL                32.54N  94.35W
02/23/2015  E0.5 INCH        HARRISON           TX   NWS EMPLOYEE

            MODERATE SLEET FOR ABOUT 10 MINS. LIGHT ACCUMULATIONS
            IN ELECATED SURFACES SO FAR.

1142 AM     SLEET            1 WNW WHITE OAK         32.54N  94.87W
02/23/2015  E1.0 INCH        GREGG              TX   TRAINED SPOTTER

            SLEET HAS BEEN ONGOING FOR OVER 2 HOURS

1200 PM     SLEET            3 WSW LINDALE           32.49N  95.46W
02/23/2015  E0.5 INCH        SMITH              TX   PUBLIC

1230 PM     SLEET            6 SSW NOONDAY           32.17N  95.44W
02/23/2015  M0.2 INCH        SMITH              TX   PUBLIC

            MEASURED AT EMERALD BAY GOLF COURSE

0100 PM     SLEET            3 ENE LONGVIEW          32.53N  94.72W
02/23/2015  E1.0 INCH        GREGG              TX   NWS EMPLOYEE

            ROADS ARE COVERED IN SLEET. SLEETING FOR ALMOST 4
            HOURS.

0115 PM     SLEET            2 ENE BLANCHARD         32.60N  93.85W
02/23/2015  E1.0 INCH        CADDO              LA   PUBLIC

            HEAVY SLEET AT TIMES SOMETIMES MIXED WITH SNOW.

0150 PM     SLEET            5 W TYLER               32.34N  95.39W
02/23/2015  M0.5 INCH        SMITH              TX   TRAINED SPOTTER

0200 PM     SLEET            5 SSE SHREVEPORT        32.40N  93.78W
02/23/2015  M1.0 INCH        CADDO              LA   CO-OP OBSERVER

0200 PM     SLEET            2 NE MONROE             32.53N  92.07W
02/23/2015  E0.4 INCH        OUACHITA           LA   PUBLIC

0200 PM     SLEET            8 SE SHREVEPORT         32.38N  93.72W
02/23/2015  E0.5 INCH        CADDO              LA   NWS EMPLOYEE

            ALONG ELLERBE RD IN SE SHREVEPORT

0315 PM     SLEET            NE RINGGOLD             32.33N  93.28W
02/23/2015  E1.3 INCH        BIENVILLE          LA   TRAINED SPOTTER

            SLEET STILL FALLING

0415 PM     SLEET            3 N LONGVIEW            32.57N  94.76W
02/23/2015  E1.0 INCH        GREGG              TX   TRAINED SPOTTER

            TOTAL 6 HOUR SLEET ACCUMULATION

0803 PM     FREEZING RAIN    1 NE NATCHITOCHES       31.76N  93.09W
02/23/2015  M0.10 INCH       NATCHITOCHES       LA   CO-OP OBSERVER

1100 PM     SLEET            3 WSW SHREVEPORT        32.45N  93.84W
02/23/2015  M0.8 INCH        CADDO              LA   NWS OFFICE

&&

EVENT NUMBER SHV1500030 SHV1500031 SHV1500044 SHV1500043 SHV1500042
SHV1500041 SHV1500040 SHV1500039 SHV1500036 SHV1500037 SHV1500038
SHV1500035 SHV1500034 SHV1500033 SHV1500032

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 4:36 AM CSTWinter Storm WatchSHVBowie, Camp, Cass, Franklin, Gregg, Harrison and 7 more5 hr
Feb 24, 4:36 AM CSTWinter Weather AdvisorySHVAngelina, Cherokee, Nacogdoches, Panola, Rusk, Sabine and 2 more36 hr
Feb 24, 10:00 AM CSTWinter Storm WarningSHVBowie, Camp, Cass, Franklin, Gregg, Harrison and 8 more30 hr

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.